Oct 13, 2002
hey doc, what do you know (if anything) about increased occurence of cramping in legs and feet- at night. began comb/sust. in july cd4 ent from 90 to 390 and vl went from 140,000 to 400. never miss a dose but just recently have trouble getting a good night sleep due to cramps that have started. Is this a side-effect? Can i take something to minimize or better yet get rid of these muscle cramps? Thanks for any help you can give me and for all the help you have already given us all.
| Response from Dr. Boyle
Muscle cramps aren't generally associated with Combivir and Sustiva, although the AZT component of Combivir has been associated with muscle inflammation. Your doctor should check to make sure that there is no sign of muscle damage, and if there is consideration should be given to stopping the AZT. He/she should also verify that there is not another medication, electrolyte abnormality (e.g., potassium and calcium) or other medical condition that might be causing the problem. If there is not, consideration should be given to starting you on a conservative course of treatment for the cramping. Sometimes stretching at night for a short period right before you go to bed can help, in other cases some medications can help as well. If the stretching doesn't work, discuss with your doctor which medication might be right for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.